Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

Anyone experience loss of a sex drive after taking adderall?

I'm thinking about weaning off adderall (taken as prescribed and for about 9 months).  Among other side effects that encourage this decision, losing my sex drive is one of the worst and damaging the intimacy I once had with my boyfriend.  So two questions, anyone else experience this? And two, how long will it take to gain this back after removing adderall from my world?
2 Responses
189897 tn?1441126518
COMMUNITY LEADER
Hummm,  first time I have heard of that problem.  Usually adderall is out of your system in 8 to 10 hours.  This really sounds like it might be due to something else that you are taking?  An anti-anxiety medication which builds up in your system would be my first guess.   Are you on any other medications?
20882576 tn?1563319476
I am 56 and was diagnosed with ADHD at age 42 . I take Adderall 45 mg per day and decided to take !self off it .  I don't believe it has The same affect on me as when I first began taking  the meds .I too lost interest in sex and my Dr. who is an excellent Dr. , is managing a treatment center for addicts and doesn't have the time for me anymore . I don't like the effects of Adderall anymore and my last appointment my Dr. told me not to go off it . I am different than most people be cause of my ADHD but would rather live with it without the medication .
1 Comments
As we age, there are many reasons why our sex drive can diminish.  For many of the same reasons, the way we react to medications can change.  If you were on the same dose of Adderall for all those years....there is a good chance that it was no longer working for you as it once did and the dosage should have been changed or even the medication.   I say this just in case you decide that it is getting more difficult to live with your adhd and are thinking about getting some medical help.   I would also suggest that you look into trying Vyvannse.  It is a much smoother medication...doesn't have quite the initial sludgehammer affect that adderall does and a single dose will last much longer.

Anyway, good luck to you.  There are now lots of ways to deal with the affects of adhd.  If you need any help or resources.....please feel free to ask.   Best wishes.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?